Taking avapro but blood pressure suddenly gone up. Could this be due to white coat effect?

default
Posted on Thu, 3 Oct 2013 in Hypertension and Heart Disease
Question: Why has my blood pressure suddenly gone up from about 120/75 to anything up to 150/85 or the most recent 136/84.... I am taking avapro HCT and it has been ok for some years now..... I do have a new GP but even taking into account "white coat effect" I don't think that applies now as I;ve had 4 visits to this new doctor and feel quite at ease with him... I am a 72yr old female 90 kilos but very active.
doctor
Answered by Dr. Sukhvinder Singh 35 minutes later
Brief Answer:
various possibilities discussed below.

Detailed Answer:
Respected Ma'm
1. The problem of increase in blood pressure (BP) could be either white coat effect, deficiencies in measurement or your BP may have increased truly.
2. Blood pressure is a disease of being human. With increasing age the blood pressure tends to increase in most of individuals. Hence it is a possibility that on same drugs your BP has actually increased.
3. It is also possible that white coat effect is persisting despite your establishing a rapport with your GP.
4. A fault in measuring techniques/ instruments may be responsible for same. Ideally it should be measured in relaxed state, with no smoking/ tea/ coffee/ exercise in last one hour, in a relaxed physical and mental state.
The best way is to sort this out is to take multiple readings at home, in relaxed state, with a definitely correct instrument. If there is a doubt about the instrument , recheck with some other instrument. In the meantime continue with your medicines and life style modifications. Life style modification include ideal weight management (BMI<25), moderation of alcohol, no smoking,, low salt diet and exercise under supervision.
Hope this helps. Feel free to discuss further.
Sincerely
Sukhvinder

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Sukhvinder Singh

Cardiologist

Practicing since :1998

Answered : 1306 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Whitecoat hypertension

doctor1 MD

I have been on Metropolol for 4 weeks, prescribed for palpitations (400 in 24 hrs. per monitor) 50 mg. Also I have white coat syndrome, sometimes...

doctor1 MD

i consistently get higher BP readings (150/100) at the doctor's office; but when i check at home using digital blood pressure monitor (115/75), it...

doctor1 MD

27 year old male with hypertension was not taking his prescribed medicine and his blood pressure was found to be 175/120.. Now he is refilling his...

doctor1 MD

Hi.....I went to a new patient appointment a week and 3 days ago to establish a PCP that spealize in treating hypertension. During the visit I had...

doctor1 MD

Whenever i have medical exam, my bp becomes hypertensive, i have normal bp at 120/80,but rises at 140/80 to /90....because i feel nervous.... How...

doctor1 MD

I don t know where to turn to now. I have had numerous tests over the last couple of years, but only Vit D, Testosterone and soluble transferrin...

Get personalised answers from verified doctor in minutes across 80+ specialties

121 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2